K.B.Fante

Negative reaction to caffeine

31 posts in this topic

OK, so it's been two days since I ate the Nutmeg and the symptoms are still there. Last night I went to bed at 2 a.m. which I haven't done in over two years. I've sorta felt like I'm on caffeine, my heartbeat has been increased for two days straight and I have a general sense of mental instability and unease. I also have increased snow, trails, afterimages, a sense of detachment from my body and even CEVs which I haven't had since the first few days of my original HPPD. I also have dry mouth and some odd memories that are popping up at random, which sounds like standard symptoms for nutmeg. It's fair to say at this point I'm a bit worried just because I don't think I age that much nutmeg and the symptoms are still hanging around. They have decreased since the first day but not by that much. 

A quick Google search reveals the psychoactive substance in nutmeg is called myristicin which is the precursor for the synthesis of MDMA. As many of us know that's just about the worst drug you could possible do to get HPPD or exacerbate it. 

I'll keep trudging forward and hope for this to pass but considering it's been two days and its still very much there and very difficult to ignore I'm just getting concerned. In the past when I've overdose on caffeine the symptoms have decreased much faster and weren't quite as bad psychologically. This state I'm in now almost feels like, once again, a very light acid trip. I've been trying to heal from that state for two years now and was finally at the point where I was pretty good day to day. I've done so much to avoid drugs and anything that could worsen my symptoms, so the fact this happened after putting too much spice on my oatmeal is really discouraging to say the least. Just makes me feel like nothing is safe anymore. 

I'll keep everyone updated.  

0

Share this post


Link to post
Share on other sites

Here's a brief article on nutmeg that I found very interesting: https://naturespoisons.com/2014/03/20/myristicin-trippin-on-nutmeg/

Lots of overlap with HPPD. One of the quotes in there comes from a guy who basically had HPPD-like symptoms for up to two weeks after taking it, including DP-DR, depth perception issues and morphing. 

Also, the author speculates it's a 5-HT2A agonist, which again is the suspected culprit from LSD-induced HPPD. 

Whatever you do people, stay away from nutmeg!

0

Share this post


Link to post
Share on other sites

Thank you for the information. I'm sure you will return to your baseline in a few days :)

0

Share this post


Link to post
Share on other sites

OK, bit of an update: 

It's been three days now and symptoms have definitely subsided. They're still lingering but it's nothing too bad. I imagine at this rate I'll be clear of exacerbated symptoms in a few more days. 

As I mentioned above nutmeg contains myristicin which can be found in many foods including many nightshades which I've already touched on in a post here: http://hppdonline.com/index.php?/topic/5431-nightshades/#comment-34336

At this point I don't think there's even a question -- if you have HPPD you need to stay away from nightshades! These foods clearly contain multiple chemical agents that exacerbate HPPD. If you're someone who eats potatoes, tomatoes, peppers and others spicy foods on a regular basis then these are likely only making your condition worse. 

Additionally, myristicin can be found in many over-the-counter drugs, including antidepressants and antipsychotics. Here is a full list: http://emedicine.medscape.com/article/812644-clinical#b5

One of the above mentioned medications is an antihistamine called diphenhydramine. Last year when I couldn't sleep I took a few pills of this substance and noticed an immediate worsening of my symptoms the next day. I made a post about that which you can find here:  http://hppdonline.com/index.php?/topic/5091-diphenhydramine/#comment-31926

In fact, if you search this site's database for "diphenhydramine" you'll come up with over 90 results and posts similar to mine wherein people get HPPD from this same drug. Here are a few: 

http://hppdonline.com/index.php?/topic/5228-acetycholine-and-hppd/#comment-33200

http://hppdonline.com/index.php?/topic/4581-diphenhydramine/#comment-28376

Myristicin is known to cause what's called anticholinergic toxicity syndrome. This is actually a somewhat common condition wherein people show up to the ER with a variety of symptoms including hypertension, urinary retention, tremors, dry mouth and skin, altered mental status, etc. However, the range of symptoms is quite large and also includes the following, which as some on this site have already noted, overlap with those of HPPD: pupil dilation, light sensitivity (photophobia), blurred vision, double vision, loss of accommodation and inability to focus on nearby objects (cycloplegia), tendency to be easily startled, memory problems, inability to concentrate, disorientation, brain fog, periodic flashes of light, visual snow, tunnel vision, warping or morphing, squiggly lines, patterns on surfaces, etc. Here is a full list: https://en.wikipedia.org/wiki/Anticholinergic

One thing I've found interesting about neurotransmission when my symptoms have worsened is that it's often due to a lack of a transmitter. In caffeine GABA uptake prevented. In nutmeg and other myristicin it's acetylcholine. And if you go back to the original source, LSD, it's serotonin. In each case, as far as I can tell, there is a prevention of neurotransmission that causes HPPD symptoms to manifest. Would this not then suggest HPPD could be rooted in the brain's inability to absorb and or process certain neurotransmitters? 

I don't know much about this stuff so perhaps if someone else does they can chime in. Regardless, stay away from those nightshades!

1

Share this post


Link to post
Share on other sites

K.B.:

When i first started seeing my "images" I had been taking hydroxyzine for a month + extreme panic.

I just took Zyprexa (which was on the anticholinergic list you linked to) a few days ago. It has antihistamine properties. Images got no better after 3 days and in some respects felt worse.

Friday night I took Remeron which also blocks the H1 receptor. I slept 28 hours in total, but heres the weird part...at one point my images went into full blown trip mode like when i had taken diphenhydramine to sleep about a year ago. Im talking a moving, raucous circus. Whatever was in the Remeron that made me "trip"internally, was also in diphenhydramine.

0

Share this post


Link to post
Share on other sites

Whatever's the opposite of anticholinergic/antihistamine is what i need to be focused on.

Also partial dopamine agonism. So far Abilify has been the best thing in reducing images and hallucinogenic feelings. Maybe a low dose of Vraylar or Rexulti.

0

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now